EconPapers    
Economics at your fingertips  
 

Correlations and scaling in the outflow statistics of a sandpile automaton

S.S. Manna and János Kertész

Physica A: Statistical Mechanics and its Applications, 1991, vol. 173, issue 1, 49-59

Abstract: We study numerically the outflow of a two-dimensional sandpile cellular automation. Motivated by recent experiments we calculated the correlations in the sizes of the outflow avalanches and obtained for short times exponential decay. For long times a quasiperiodic behavior was observed with the characteristic time proportional to the number of sites in the system. The latter feature is attributed to the Abelian character of the considered model. The size distribution of the outflow avalanches can be described excellently by multifractal scaling.

Date: 1991
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719190250G
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:173:y:1991:i:1:p:49-59

DOI: 10.1016/0378-4371(91)90250-G

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:173:y:1991:i:1:p:49-59